| Model Number |
G48378 |
| Medical Device Problem Codes |
Migration or Expulsion of Device (1395); Difficult to Remove (1528); Structural Problem (2506); Unintended Movement (3026); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Internal Organ Perforation (1987); Perforation (2001); Numbness (2415); Device Embedded In Tissue or Plaque (3165); No Information (3190)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).A2) unknown as information was not provided.A4) unknown as information was not provided.B3) unknown as information was not provided.D1) unknown as information was not provided.D4) catalog# unknown as information was not provided but referred to as cook celect lot#: unknown as information was not provided.Expiration date: unknown as lot# is unknown.G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.G5) since catalog is unknown the 510(k) could be either k061815, k073374, k090140, k112119, k121057 or k121629.H4) unknown as lot# is unknown.(b)(4).Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Description according to short form complaint filed: it is alleged that "[pt] received a celect filter on (b)(6) 2013." patient outcome: it is alleged that [pt] was injured without further explanation.Hospital and medical records have been requested but not yet provided.
Additional Manufacturer Narrative
Manufacturer ref #(b)(4).Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of (b)(4) (importer).The event is currently under investigation.A supplemental report will be provided upon conclusion.F10 ¿ patient code: perforation (2001) - not listed in ifu.F10 ¿ patient code: pain, abdominal (1685) - not listed in ifu.F10 ¿ patient code: numbness (2415) - not listed in ifu.F10 ¿ device code: unintended movement (3026) - listed in ifu.F10 ¿ device code: migration of device or device component (1395) - listed in ifu.F10 ¿ device code: difficult to remove (1528) - listed in ifu.G1) name and address for importer site: (b)(4).This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission or this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.H3 other text: manufacturer ref #(b)(4) exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of (b)(4) (importer).The event is currently under investigation.A supplemental report will be provided upon conclusion.F10 ¿ patient code: perforation (2001) - not listed in ifu.F10 ¿ patient code: pain, abdominal (1685) - not listed in ifu.F10 ¿ patient code: numbness (2415) - not listed in ifu.F10 ¿ device code: unintended movement (3026) - listed in ifu.F10 ¿ device code: migration of device or device component (1395) - listed in ifu.F10 ¿ device code: difficult to remove (1528) - listed in ifu.G1) name and address for importer site: (b)(4).This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission or this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information received 3/7/2017: the plaintiff allegedly received the device implant on (b)(6) 2013 via the right common femoral vein due to pulmonary embolism and left leg dvt.The plaintiff alleges device tilt, migration, collapse and protrusion to the small colon.It is alleged that on (b)(6) 2015 the inferior vena cava filter removal was successful.Plaintiff alleges abdominal pain and numbness, erectile dysfunction, chronic diarrhea after removal of the device.Patient also alleges right limb numbness and deadening, light headedness, dizziness, numb limbs, pass out, shortness of breath and chest tightness.
Additional Manufacturer Narrative
Manufacturer ref #(b)(4).Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).It has not been possible to further investigate or evaluate this alleged event based on the limited information provided to date via the operative note stating "tilt, migration, collapse and protrusion to the small colon.Filter removal was successful.Abdominal pain and numbness, erectile dysfunction, chronic diarrhea after removal of the device.Right limb numbness and deadening, light headedness, dizziness, numb limbs, pass out, shortness of breath and chest tightness".Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.Filter tilt is a known risk in relation to filter implant reported in the published scientific literature and may occur during placement or during implanting period.Filter migration is a known potential complication of vena cava filters.Manipulation in the area of the filter implant may cause migration or contribute to changes in the filter configuration and placement.Vena cava wall perforation is a known potential complication of vena cava filters.Both symptomatic and asymptomatic events have been reported.Among other causes, vena cava wall perforation may inadvertently be initiated by improper deployment, excessive force or manipulations near an implanted filter (e.G., a surgical procedure in the vicinity of a filter) and (or) procedures that involve other devices being passed through an in situ filter.There is a current debate in the published scientific literature on a differentiation between ivc wall perforation with and without clinical sequelae.E.G.Filter legs may be outside the contrast lumen on imaging without actually perforating the ivc wall (known as tenting) and with no clinical sequelae.In contrast, perforation of adjacent organs is reported with clinical sequelae.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.
Additional Manufacturer Narrative
Correction: the medwatch reports for manufacturer report number 3002808486-2017-00853 that were previously labeled as follow-up # 2 and follow-up #3 were really follow-up #1 and follow-up # 2 respectively.This medwatch report serves as a correction as it is the true follow-up # 3, but it is being labeled as follow-up #1 due to report sequence submission requirements as there was no previous official record of follow-up #1.Investigation: investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.The following allegations have been investigated: organ perforation, embedment and complex retrieval.The additional information regarding organ perforation and embedment does not change the previous investigation results for vena cava perforation.Physician practice guidelines and published guidance from regulatory agencies recommend that patients with indwelling filters undergo routine follow-up.The risks/benefits of filter retrieval should be considered for each patient during follow-up.Once protection from pe is no longer necessary, filter retrieval should be considered.Filter retrieval should be attempted when feasible and clinically indicated.Filter retrieval is a patient-specific, clinically complex decision; the decision to remove a filter should be based on each patient¿s individual risk/benefit profile (e.G., a patient¿s continued need for protection from pe compared to their experience with and (or) ongoing risk of experiencing filter-related complications).The filter is designed to be retrieved with the günther tulip vena cava filter retrieval set.It may also be retrieved with the cloversnare® vascular retriever.Cook has not performed testing to evaluate the safety or effectiveness of filter retrieval using other retrieval systems or techniques.The published clinical literature includes descriptions of alternative techniques for filter retrieval; use of these techniques varies according to physician experience, patient anatomy, and filter position.The safety or effectiveness of these alternative retrieval techniques has not been established.Specific for ¿embedded¿ a filter that is embedded in the wall of the ivc may be difficult to retrieve.For all retrievable ivc filters, retrieval becomes more challenging with time, and this is commonly due to encapsulation of the filter legs or hook (in a tilted filter) by tissue ingrowth.(b)(4) devices in lot.No other complaints have been reported against the lot.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information received as follows: patient additionally alleges filter embedment; the filter was retrieved but required the use of a non-routine, complicated retrieval method; filter struts extend into the duodenum.